What is the 'average' does for Neupro Patch?

Hello everyone, I don't write on here often but I read all the blogs regularly. I have a question please. I am on the Neupro patch, 2mg /24hrs. This patch has given me my life back after 3 hellish years of a non-life. I was on Ropinirole but badly augmented on it, before starting the 'miracle' patch! My problem is this. After 4 months of having my life back, and savouring every moment of it, I am now starting to regularly have episodes of RLS, usually at 10 am then around midday then 6 pm and finally at 10pm. These episodes are by no means as intanse/unbearable as they were when I augmanted on Ropinirole, and not even as bad as when I was on no medication. They last around 30 min each time, and I tell myself if that's as much as I have to deal with then I can't complain. But I am starting college in September, a thing I couldn't have even contemplated before the patch . But I don't want to be sitting in a classroom and have to excuse myself so I can go walk for 30 minutes! This course means a lot to me, so do I increase the dose of the patch to 3 mg, bearing in mind that that is the highest recommended dose, or do I reduce my dosage and build up again to 2mg? I just want everything to be calmed down for starting college, even though at home I can cope with this. Any help/suggestions greatly appreciated, sorry to be so long winded.

3 Replies

oldestnewest
  • hi Helen, i used to use the patch, and as you know, we have to up the dose every so often, there isnt really an "average dose", i dont think, its just that we are all so different with meds, i went right up to 6 mgs, but a freind of mine struggles at 2 mgs, and cant keep it on for the 24 hours !!. I think in your case you may be better of having a "drug holiday" where you change meds, then go back to the patch at a lower dose, Ellise could explain it better than me, maybe she will see this and help, in fact i know she will

    jean

  • Hi Helen, i am using the patch, and have only got as far as the 2mg. going up to the 3mg made me extremely sleepy during the day. I am really sensitive to all the medications. So, what i did, was have a "drug holiday" from the patch.

    I stopped using the patch and put myself back on pramipexole( a drug that doesnt like me either) i took the pramipexole for 5 nights, i wanted to take it longer, a week or two, to get the patch out of my system. but the pramipexole became to much after 5 nights, so i stopped that and went back on the patch. So far i have gone down with the dose. I dont know how long it will last, time will tell.

    You could try the 3mg and see how long that lasts til you start getting RLS symptoms. Reducing any dopamine agonist med. is a nightmare, it usually sends the RLS nuts... Thats why i used the pramipexole, that and the patch are both dopamine agonist so could switch from one to the other without too many problems...you dont have to wean yourself off, just go straight from one to the other...

    I hope some or any of this will be helpful to you.

    We can only tell how we as individuals do things which we find can help us, but hope what we say might help someone else...

  • Hello ladies , I'm now on night 11 of the Pramipexole, I printed your replies off and took it to my Doctor, and she had no problem prescribing the pramipexole and also a supply of the Neupro but at 1 mg instead of 2 for when I go back onto Neupro. it hasn't been plain sailing, but it has been bearable (just). I manage 6 hours of sleep at night, he days are touch and go, but I think that's because the dosage of pramiexole (I'm taking 2 per night) is less then the 2mg patch that I came off. So I will start the patch at 1 mg in 3 night's time. Must say I can't wait to get back on the patch and have a life again.

You may also like...